Covid jab leaves mum in a wheelchair after turning legs into ‘giant blisters’

The Daily Star’s FREE newsletter is spectacular! Sign up today for the best stories straight to your inbox

A mum left in a wheelchair due to a severe reaction to a Covid jab is still urging others to take them.

Retail worker Sarah Beuckmann, 34, feared she'd lost her legs after they turned into "giant blisters".

She has shared graphic photos of the horror rash which spread all over the body and face, the Daily Record reports.

NHS doctors confirmed the mum-of-one's symptoms were caused by her body's reaction to the AstraZeneca vaccine.

Sarah, of Glasgow, praised hospital staff after being allowed to recover at home on April 12.

She said: "I still believe people should be vaccinated and the amount of people that have had it and have been okay shows that it is safe for most.

"I just want people to be aware that there are some reactions that can occur and not to ignore any rashes.

"It’s not to scare people but just in case this does happen to anybody else, it means they’re going to get the treatment straight away."

Sarah spotted a tingling rash about seven days after taking the jab, called her GP but ended up going to Queen Elizabeth University Hospital's A&E department after the blisters spread across her body.

  • Mum left with 'chipmunk face' and severe rash after rare reaction to AstraZeneca vaccine

She said: "I ended up asking my husband to take me to A&E and when I got there, my heart rate was sitting at 160bpm which they were very concerned about.

"I got put on an ECG machine."

She tested negative for a series of tests but a reaction to the jab was found on the second of two biopsies.

  • South African coronavirus variant ‘can break through Pfizer vaccine’

Sarah said: "Once they found out that it was a reaction to the vaccine, they put me on steroids and that really seems to be helping my progress.

"I’m currently using a wheelchair as well just because I can’t walk with my legs getting bandaged up every day and the blisters on the souls of my feet.

"For the first eight to nine days, I was on quite a bit of morphine but I started to gradually come off the stronger stuff.

  • UK holidaymakers could be forced to pay over £400 for Covid test costs

"They are starting to heal and they’re looking a lot better than they were but as the blisters started to get worse, they all sort of merged together.

"At one point, I was sitting there thinking 'am I going to have my legs amputated' because I didn’t know what was going on and obviously this is new to the hospital staff as well."

Sarah, who also developed the rash on her arms and buttocks alongside an abscess on her face, is urging others to be aware of changes in their body after receiving the jag.

An NHS Greater Glasgow and Clyde spokesperson said: "We continue to urge anyone invited to come forward for their vaccine.

"It is normal for vaccines to cause potential side-effects.

"These side-effects need to be continuously balanced against the expected benefits in preventing illness."

AstraZeneca said they cannot comment on individual cases.

  • Coronavirus
  • NHS

Source: Read Full Article